Alert archive / Ohio / River Flood Warnings in 2019
River Flood Warning 5, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Jan 1, 2019, 5:53 PM EST for Sandusky County, Wood County, Ohio. It took effect at Jan 1, 2019, 8:00 PM EST. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2019, 5:53 PM EST (22:53 UTC)
- In effect from
- Jan 1, 2019, 8:00 PM EST
- Expired
- Jan 2, 2019, 4:15 AM EST
- In force
- 8 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Sandusky County, OH, Wood County, OH
The radar
The Cleveland radar (KCLE), 133 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Portage River at Woodville (WDVO1).
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 12.5 ft
- Major stage
- 13.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04195500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
787 WGUS41 KCLE 012253 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Cleveland OH 553 PM EST Tue Jan 1 2019 ...The National Weather Service in Cleveland has issued a flood warning for the following rivers in Ohio... Portage River At Woodville PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC143-173-020653- /O.NEW.KCLE.FL.W.0005.190102T0100Z-190102T1014Z/ /WDVO1.1.ER.190102T0100Z.190102T0300Z.190102T0414Z.NO/ 553 PM EST Tue Jan 1 2019 The National Weather Service in Cleveland has issued a * Flood Warning for The Portage River At Woodville * until late tonight. * At 5 PM the stage was 8.9 feet. * Flood stage is 9.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage this evening and rise to near 9.1 feet by tonight. The river will fall below flood stage around midnight. * At 9.0 feet...The river inundates lower portions of Trail Marker Park and is out of banks in Pemberville. && LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349 $$
2 follow-up statements
481
WGUS81 KCLE 020117
FLSCLE
Flood Statement
National Weather Service Cleveland OH
817 PM EST Tue Jan 1 2019
...The flood warning is cancelled for the following rivers in Ohio...
Killbuck Creek Near Killbuck
...The flood warning continues for the following rivers in Ohio...
Portage River At Woodville
Scioto River Near Larue
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC143-173-020916-
/O.EXT.KCLE.FL.W.0005.000000T0000Z-190103T1400Z/
/WDVO1.1.ER.190102T0124Z.190102T1800Z.190103T0800Z.NO/
817 PM EST Tue Jan 1 2019
...Flood warning extended until Thursday morning for...
The Portage River At Woodville.
* From this evening until Thursday morning.
* At 7:30 PM Tuesday the stage was 9.0 feet.
* Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast to rise above flood stage this evening and rise to near
9.7 feet by Wednesday afternoon. The river will fall below flood
stage by early Thursday morning.
* At 9 feet...The river inundates lower portions of Trail Marker
Park and is out of banks in Pemberville.
&&
LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349
$$
OHC101-020916-
/O.EXT.KCLE.FL.W.0002.000000T0000Z-190103T1648Z/
/LARO1.1.ER.190101T1115Z.190101T2115Z.190103T1048Z.NO/
817 PM EST Tue Jan 1 2019
...Flood warning extended until Thursday morning for...
The Scioto River Near Larue.
* Until Thursday morning.
* At 8:00 PM Tuesday the stage was...12.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* The river will fall below flood stage early Thursday morning.
* At 12.0 feet...Flooding occurs in lowland areas south of the Village
of La Rue. Route 37 and parts of Vine Street inundated.
&&
LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342
$$
OHC075-169-020147-
/O.CAN.KCLE.FL.W.0004.000000T0000Z-190103T0000Z/
/KILO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
817 PM EST Tue Jan 1 2019
The flood warning is cancelled for
The Killbuck Creek Near Killbuck.
* At 8:00 PM Tuesday the stage was...14.7 feet.
* Flood stage is 15.0 feet.
* The river stage has leveled off at 14.7 and is no longer expected
to exceed flood stage.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$
OHC155-020916-
/O.EXT.KCLE.FL.W.0003.000000T0000Z-190102T1836Z/
/PHAO1.1.ER.190101T1645Z.190102T0300Z.190102T1236Z.UU/
817 PM EST Tue Jan 1 2019
...Flood warning extended until Wednesday afternoon for...
The Eagle Creek At Phalanx Station.
* Until Wednesday afternoon.
* At 8:00 PM Tuesday the stage was...11.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* The river will rise to near 11.3 feet tonight and fall below
flood stage by Wednesday morning.
* At 11.0 feet...Barclay Messerly Road, McConnell East, and Knowlton
Roads will be flooded and impassable.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$624 WGUS81 KCLE 020915 FLSCLE Flood Statement National Weather Service Cleveland OH 415 AM EST Wed Jan 2 2019 ...The flood warning is cancelled for the following rivers in Ohio... Portage River At Woodville PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC143-173-020945- /O.CAN.KCLE.FL.W.0005.000000T0000Z-190103T1400Z/ /WDVO1.1.ER.190102T0200Z.190102T0400Z.190102T0545Z.NO/ 415 AM EST Wed Jan 2 2019 The flood warning is cancelled for The Portage River At Woodville. * At 3:30 AM Wednesday the stage was...8.9 feet. * Flood stage is 9.0 feet. * At 9.0 feet...The river inundates lower portions of Trail Marker Park and is out of banks in Pemberville. && LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349 $$ Sefcovic
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jan 1, 5:24 PM EST, 29 minutes earlier.
Area forecast discussion, Jan 1, 5:24 PM EST, 29 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 524 PM EST Tue Jan 1 2019 .SYNOPSIS... High pressure will build eastward from the Northern Plains tonight into Wednesday. A trough of low pressure will move east across the the Central Great Lakes Wednesday night. High pressure will build northeast across the Ohio Valley through the end of the week. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... Update...Added drizzle to the Ohio snowbelt region for the evening. Added complication is that overnight temps will drop below freezing. Will need to make additional changes if this persists. Original...High pressure will increase its influence on the region tonight. However with low level moisture trapped under it and weak flow off of Lake Erie it appears we could see some flurries through the night. Will need to watch for some freezing drizzle but it appears we should cool enough for some ice crystals in the clouds. Weak warm advection will return ahead of a clipper storm system on Wednesday. So after a cool night into the 20s tonight we should warm back to seasonal levels in the middle 30s. The clipper system will pass Wednesday evening with increasing chances of snow. Some lake effect snow is likely in its wake but snow amounts look to be under 2 inches across NW PA, a dusting to half an inch across NE OH. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... The upper level flow by the end of the week will be generally a westerly flow along with a fairly quiet weather pattern. A shortwave will traverse across southern Ontario by Thursday night but miss our local area with no impacts. There will be an upper level low moving across the southern U.S. into the Mid- Atlantic Region by Saturday morning. Guidance keeps shifting this storm system southward and will only bring us minimum affects from it. We will see an increase of high and mid level cloudiness Friday into Saturday. We may see some light rain showers or light rain/snow mix try to sneak up into out central Ohio and eastern Ohio counties Friday night into Saturday morning. Temperatures by the end of the week will continue to be slightly above average for this time of year. && .LONG TERM /SATURDAY THROUGH TUESDAY/... This weekend's weather is actually looking decent for early January standards for northern Ohio and northwest Pennsylvania. A weak surface high from Canada will move across the region Saturday afternoon into Sunday. Our next chance of widespread precip will be early next week late Monday into Tuesday with an upper level trough moving into the region. There are some timing differences between the guidance. Temperatures will be mild enough that it looks like mostly rain for early next week. Temperatures will continue to be above normal. && .AVIATION /18Z Tuesday THROUGH Sunday/... MVFR with patchy IFR will continue through the afternoon. The IFR conditions will mainly be where the snow/rain showers are most persistent, mainly across the central lakeshore region and inland NW PA. Elsewhere a passing sprinkle or flurry remains possible. All locations will attempt to dip to IFR overnight then slowly improve Wednesday morning. Northwest winds will continue to decrease becoming light and variable overnight. OUTLOOK...Non-VFR anticipated Wedneday night into early Thursday across NE OH/NW PA in lake effect snow showers. Non-VFR also possible Friday night into Saturday. && .MARINE... Northwesterly winds will continue to slowly subside for the rest of the afternoon into tonight. We will allow the Small Craft Advisory to expire a little early this afternoon as winds and waves are slowly relaxing below that threshold. A weak surface high pressure moves over the lake tonight into early Wednesday morning. Winds will become generally light and variable before shifting to southerly Wednesday afternoon. A weak surface trough will move across the lake Wednesday night shifting the winds to westerly. Winds may increase to 15 or 20 knots behind the trough along with waves increasing somewhat into Thursday. Generally westerly winds 10 to 15 knots will be common for the end of the week into the weekend with no significant fronts or weather systems affecting the lake. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Mullen NEAR TERM...TK/Mullen SHORT TERM...Griffin LONG TERM...Griffin AVIATION...Mullen MARINE...Griffin
Hazardous weather outlook, Jan 1, 6:59 AM EST, 10 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 659 AM EST Tue Jan 1 2019 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-021200- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 659 AM EST Tue Jan 1 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 8:14 PM EST | River Flood Warning | CLE | Hancock, Marion | 41 days |
| Jan 1, 5:56 AM EST | River Flood Warning | CLE | Marion | 28 hr |
| Jan 1, 7:04 AM EST | Small Craft Advisory | CLE | 8 hr | |
| Jan 1, 11:26 AM EST | River Flood Warning | CLE | Trumbull | 21 hr |
| Jan 1, 12:29 PM EST | River Flood Warning | CLE | Holmes, Wayne | 31 hr |
Nearby
River Flood Warnings in Ohio, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.